Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 20, 2006, 3:00 AM PST. It took effect at Dec 21, 2006, 12:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2006, 3:00 AM PST (11:00 UTC)
- In effect from
- Dec 21, 2006, 12:00 PM PST
- Expired
- Dec 22, 2006, 6:52 AM PST
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 201100 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST WED DEC 20 2006 CAZ001-202330- /O.NEW.KEKA.SU.Y.0014.061221T1600Z-061222T0600Z/ REDWOOD COAST- 300 AM PST WED DEC 20 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST THURSDAY... WESTERLY SWELL AROUND 18 FEET WILL SPREAD INTO THE COASTAL WATERS ON THURSDAY. WEST SWELL OF THIS MAGNITUDE WILL LIKELY PRODUCE HAZARDOUS SURF CONDITIONS TOMORROW THROUGH TOMORROW EVENING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-202330- /O.NEW.KEKA.SU.Y.0014.061221T2200Z-061222T0600Z/ MENDOCINO COAST- 300 AM PST WED DEC 20 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY... WESTERLY SWELL FROM 16 TO 18 FEET WILL SPREAD INTO THE COASTAL WATERS ON THURSDAY. WEST SWELL OF THIS MAGNITUDE WILL LIKELY PRODUCE HAZARDOUS SURF CONDITIONS TOMORROW AFTERNOON AND EVENING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
7 follow-up statements
000 WHUS46 KEKA 202011 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1211 PM PST WED DEC 20 2006 CAZ001-210915- /O.CON.KEKA.SU.Y.0014.061221T1600Z-061222T0600Z/ REDWOOD COAST- 1211 PM PST WED DEC 20 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. A STORM OVER THE PACIFIC HAS BEEN GENERATING LARGE WAVES OVER THE OPEN OCEAN. LARGE SWELL WILL REACH THE COAST EARLY THURSDAY MORNING AND CREATE HAZARDOUS SURF CONDITIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-210915- /O.CON.KEKA.SU.Y.0014.061221T2200Z-061222T0600Z/ MENDOCINO COAST- 1211 PM PST WED DEC 20 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING. A STORM OVER THE PACIFIC HAS BEEN GENERATING LARGE WAVES OVER THE OPEN OCEAN. LARGE SWELL WILL REACH THE COAST SHORTLY AFTER NOON ON THURSDAY AND CREATE HAZARDOUS SURF CONDITIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CWS
000 WHUS46 KEKA 202304 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PST WED DEC 20 2006 .LARGE OCEAN SWELL...ASSOCIATED WITH A STRONG STORM OVER THE NORTHEAST PACIFIC...WILL MOVE TOWARD THE COAST LATE TONIGHT AND THURSDAY. HAZARDOUS SURF CAN BE EXPECTED TO DEVELOP FROM NEAR CRESCENT CITY TO POINT ARENA. CAZ001-211215- /O.EXT.KEKA.SU.Y.0014.061221T1600Z-061222T1200Z/ REDWOOD COAST- 304 PM PST WED DEC 20 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM THURSDAY TO 4 AM PST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM EARLY THURSDAY MORNING TO LATE THURSDAY NIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-211215- /O.EXT.KEKA.SU.Y.0014.061221T2200Z-061222T1200Z/ MENDOCINO COAST- 304 PM PST WED DEC 20 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 2 PM THURSDAY TO 4 AM PST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CWS
000 WHUS46 KEKA 211208 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 400 AM PST THU DEC 21 2006 CAZ001-220000- /O.CON.KEKA.SU.Y.0014.061221T1600Z-061222T1200Z/ REDWOOD COAST- 400 AM PST THU DEC 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST FRIDAY... WESTERLY SWELL WILL BUILD TO 20 TO 22 FEET TODAY. THE SWELL SHOULD BRIEFLY SPIKE UP NEAR 25 FEET THIS AFTERNOON. SWELL OF THIS MAGNITUDE WILL LIKELY GENERATE DANGEROUS SURF CONDITIONS TODAY THROUGH TONIGHT. MARINERS TRAVERSING BAY AND HARBOR ENTRANCES ARE URGED TO EXERCISE EXTREME CAUTION. A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-220000- /O.EXT.KEKA.SU.Y.0014.061221T2000Z-061222T1200Z/ MENDOCINO COAST- 400 AM PST THU DEC 21 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY... WESTERLY SWELL WILL BUILD TO 17 TO 19 FEET TODAY. THE SWELL WILL PEAK NEAR 21 FEET THIS AFTERNOON AND EVENING. SWELL OF THIS MAGNITUDE WILL LIKELY GENERATE DANGEROUS SURF CONDITIONS THROUGH TONIGHT. MARINERS TRAVERSING BAY AND HARBOR ENTRANCES ARE URGED TO EXERCISE EXTREME CAUTION. A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 212154 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 154 PM PST THU DEC 21 2006 ...HIGH SURF WILL CONTINUE ALONG THE NORTHWEST COAST... .LARGE OCEAN SWELL WAS PRODUCING HIGH SURF ALONG THE NORTHWEST CALIFORNIA COAST. THE SURF WILL BE ESPECIALLY DANGEROUS FROM SHELTER COVE TO CRESCENT CITY THIS AFTERNOON...AS OCEAN WAVES OF 24 TO 27 FEET MOVE TOWARD THE COAST. CONDITIONS WILL CONTINUE HAZARDOUS UNTIL EARLY FRIDAY MORNING WITH WAVES IN THE 18 TO 24 FOOT RANGE. CAZ001-220200- /O.NEW.KEKA.SU.W.0004.061221T2154Z-061222T0200Z/ /O.EXT.KEKA.SU.Y.0014.061222T0200Z-061222T1200Z/ REDWOOD COAST- 154 PM PST THU DEC 21 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT THIS AFTERNOON. THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM THIS EVENING TO EARLY FRIDAY MORNING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-220800- /O.CON.KEKA.SU.Y.0014.000000T0000Z-061222T1200Z/ MENDOCINO COAST- 154 PM PST THU DEC 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING. A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CWS
000 WHUS46 KEKA 220238 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 638 PM PST THU DEC 21 2006 ...HIGH SURF WILL CONTINUE ALONG THE NORTHWEST COAST... CAZ001-002-221200- /O.CON.KEKA.SU.Y.0014.000000T0000Z-061222T1200Z/ REDWOOD COAST-MENDOCINO COAST- 638 PM PST THU DEC 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... LARGE OCEAN SWELL IS PRODUCING HIGH SURF ALONG THE NORTHWEST CALIFORNIA COAST. THESE CONDITIONS WILL CONTINUE TO BE HAZARDOUS UNTIL EARLY FRIDAY MORNING WITH WAVES IN THE 19 TO 23 FOOT RANGE. THE SWELL WILL BEGIN TO SUBSIDE AFTER MIDNIGHT. SWELL OF THIS MAGNITUDE WILL LIKELY GENERATE DANGEROUS SURF CONDITIONS. MARINERS TRAVERSING BAY AND HARBOR ENTRANCES ARE URGED TO EXERCISE EXTREME CAUTION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ KENNEDY
000 WHUS46 KEKA 221158 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 358 AM PST FRI DEC 22 2006 ...HIGH SURF WILL CONTINUE ALONG THE NORTHWEST COAST... CAZ001-002-221700- /O.EXT.KEKA.SU.Y.0014.000000T0000Z-061222T1700Z/ REDWOOD COAST-MENDOCINO COAST- 358 AM PST FRI DEC 22 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... EARLY MORNING BUOY OBSERVATIONS WERE RUNNING FROM 14 TO 16 FT AT 14 TO 16 SECONDS. SWELL IS EXPECTED TO BRIEFLY BUILD UP TO NEAR 18 FEET BY 9 AM...THEN SUBSIDE TO 13 TO 15 FT THIS AFTERNOON. BREAKERS OF 18 TO 20 FEET WILL BE POSSIBLE EARLY THIS MORNING. THEREFORE THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL 9 AM. MARINERS TRAVERSING BAY AND HARBOR ENTRANCES ARE URGED TO EXERCISE EXTREME CAUTION. $$
000 WHUS46 KEKA 221452 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 652 AM PST FRI DEC 22 2006 CAZ001-002-221600- /O.CAN.KEKA.SU.Y.0014.000000T0000Z-061222T1700Z/ REDWOOD COAST-MENDOCINO COAST- 652 AM PST FRI DEC 22 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. SWELL HAS FALLEN BELOW 18 FEET AND IS EXPECTED TO CONTINUE TO DECREASE TODAY. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 19, 3:30 PM PST, 11 hours 30 minutes earlier.
Area forecast discussion, Dec 19, 3:30 PM PST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 PM PST TUE DEC 19 2006 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL BRING PRECIPITATION AND INCREASING WIND BACK TO NORTHWEST CALIFORNIA WEDNESDAY. THE HEAVIEST RAIN AND MOUNTAIN SNOW WILL HOLD OFF UNTIL WEDNESDAY NIGHT WITH PRECIPITATION BECOMING MORE SHOWERY THURSDAY. AFTER A DRY DAY ON FRIDAY...CHANCES FOR PRECIPITATION WILL RETURN OVER THE WEEKEND. && .DISCUSSION...FORECAST CHALLENGES INCLUDE SIGNIFICANT DIFFERENCES BETWEEN MODELS IN THE SHORT TERM AND TIMING OF SYSTEMS FARTHER OUT. BOTH THE WRF AND GFS INITIALIZED SURFACE AND UPPER LEVEL FEATURES REASONABLY WELL, BUT THAT IS WHERE SIMILARITIES BETWEEN THE TWO END. A FAST ZONAL PATTERN ACROSS THE PACIFIC, SUPPORTING A 200+ KT JET AROUND 160W, IS CAUSING SIGNIFICANT PROBLEMS FOR PRECIPITATION TIMING, DURATION AND AMOUNTS. THE GFS REMAINS THE MODEL OF CHOICE GIVEN THIS SYNOPTIC SITUATION AND WAS ACCORDINGLY WEIGHTED FOR THIS PACKAGE. MODERATE TO STRONG MID LAYER ASCENT WILL COMMENCE OVER NW CAL BY LATE MORNING WEDNESDAY, AND HAVE THUS INDICATED A TREND TOWARDS INCREASING POPS THROUGH THE DAY. SNOW LEVELS WILL LIKELY START OUT LOW (2500 FEET) IN EASTERN TRINITY COUNTY, BUT INCREASING FLOW ALOFT WILL HELP TO MIX OUT THE OVERNIGHT INVERSIONS DURING THE AFTERNOON AND THUS SNOW LEVELS SHOULD CLIMB TO AROUND 4000 FEET BY LATE AFTERNOON. STILL...WITH THE DRY AIR CURRENTLY IN PLACE THIS PROCESS MAY BE DELAYED SOME AND WILL BEAR WATCHING. SOUTHERLY WINDS WILL ALSO BE ON THE INCREASE TOMORROW, WITH GUSTS TO AROUND 45 MPH POSSIBLE ALONG THE COAST NORTH OF TRINIDAD DURING THE AFTERNOON AND EVENING. THE MAIN PRECIPITATION EVENT WILL HOLD OFF UNTIL WEDNESDAY NIGHT, ALTHOUGH AMOUNTS ARE STILL QUESTIONABLE. THE GFS REMAINS MUCH WETTER THAN THE WRF. DEPENDING ON WHERE THE SNOW LEVEL ACTUALLY SHAKES OUT, GFS GUIDANCE WOULD SUPPORT A SNOW ADVISORY EVENT WEDNESDAY NIGHT WHILE THE WRF STILL FALLS SHORT. GIVEN THE UNCERTAINTY INVOLVED WITH A 3RD PERIOD ADVISORY WE WILL OPT TO WAIT BEFORE COMMITTING TO ANY HEADLINES. ELSEWHERE, RAIN AMOUNTS OF ONE HALF TO ONE INCH LOOK PROBABLE FOR THE COAST AND INTERIOR VALLEYS. PRECIPITATION WILL TURN MORE SHOWERY IN NATURE THURSDAY WITH QPFS DROPPING ACCORDINGLY. WE MAY BE ABLE TO EEK OUT A DRY DAY FRIDAY AS A WEAK SHORTWAVE RIDGE BUILDS OVER THE PACIFIC NW, BUT THIS BREAK LOOKS TO BE SHORT LIVED. ENSEMBLES ARE IN FAIR AGREEMENT WITH THE OVERALL PATTERN, BUT THE DISTRICT TENDS TO LIE ON THE SOUTHERN EDGE OF THE UNSETTLED WEATHER. THUS WE WILL CONTINUE THE TREND OF BROAD BRUSHING SLIGHT CHANCE TO CHANCE POPS FOR THE EXTENDED TIME FRAME. BURGER && .AVIATION...SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS FAR NW CALIFORNIA TONIGHT...AHEAD OF AN APPROACHING WARM FRONT. A VERY DRY AIR MASS IS IN PLACE ACROSS NW CA. SO CIG/VSBYS SHOULD REMAIN PREDOMINANTLY VFR...WITH ONLY VERY LITTLE FOG FORMATION IN THE INLAND VALLEYS AS THE WINDS KEEP THE LOWER LEVELS WELL MIXED. CIGS/VSBYS WILL REMAIN PREDOMINANTLY VFR THROUGH AT LEAST MID DAY WEDNESDAY AS MID TO HIGH LEVEL CLOUDS LOWER AND LIGHT RAIN DEVELOPS ACROSS THE AREA. ST && .EKA...WATCHES/WARNINGS/ADVISORIES... ...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA OUT 60 NM. &&
Hazardous weather outlook, Dec 20, 2:58 AM PST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 258 AM PST WED DEC 20 2006 CAZ001>004-076-211100- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 258 AM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE REDWOOD AND MENDOCINO COAST. WESTERLY SWELL IN EXCESS OF 18 FEET WILL PRODUCE HAZARDOUS SURF CONDITIONS ALONG THE NORTH COAST OF CALIFORNIA TODAY AND TONIGHT. ANOTHER STRONG PACIFIC STORM WILL BRING GUSTY WINDS AND MODERATE RAINFALL TO THE COAST AND COASTAL MOUNTAINS TODAY AND TONIGHT. A SNOW ADVISORY HAS BEEN ISSUED FOR ELEVATIONS ABOVE 4000 FEET OVER TRINITY COUNTY. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED LATE TONIGHT AND AND THURSDAY AS THE STORM MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:31 AM PST | Snow Advisory | EKA | 24 hr |
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.